February  2019, 24(2): 931-940. doi: 10.3934/dcdsb.2018213

Traveling wave solutions for a bacteria system with density-suppressed motility

1. 

Department of Mathematical Sciences, WPI, 100 Institute Road, Worcester, MA 01609, USA

2. 

School of Interdisciplinary Mathematical Sciences, Meiji University 4-21-1 Nakano, Nakano-ku, Tokyo 164-8525, Japan

Received  November 2017 Revised  January 2018 Published  June 2018

In 2011, Liu et. al. proposed a three-component reaction-diffusion system to model the spread of bacteria and its signaling molecules (AHL) in an expanding cell population. At high AHL levels the bacteria are immotile, but diffuse with a positive diffusion constant at low distributions of AHL. In 2012, Fu et. al. studied a reduced system without considering nutrition and made heuristic arguments about the existence of traveling wave solutions. In this paper we provide rigorous proofs of the existence of traveling wave solutions for the reduced system under some simple conditions of the model parameters.

Citation: Roger Lui, Hirokazu Ninomiya. Traveling wave solutions for a bacteria system with density-suppressed motility. Discrete & Continuous Dynamical Systems - B, 2019, 24 (2) : 931-940. doi: 10.3934/dcdsb.2018213
References:
[1]

E. Ben-JacobI. Cohen and H. Levine, Cooperative self-organization of microorganisms, Adv. Phys., 49 (2000), 395-554.  doi: 10.1080/000187300405228.  Google Scholar

[2]

E. O. Budrene and H. C. Berg, Complex patterns formed by motile cells of Escherichia coli, Nature, (London), 349 (1991), 630-633.  doi: 10.1038/349630a0.  Google Scholar

[3]

X. Fu, L. H. Tang, C. Liu, J. D. Huang, T. Hwa and P. Lenz, Stripe formation in bacterial systems with density-suppressed motility. Physical Review Letters, 108 (2012), 198102. Supplementary Material. doi: 10.1103/PhysRevLett.108.198102.  Google Scholar

[4]

C. Liu et al., Sequential establishment of stripe patterns in an expanding cell population, Science, 334 (2011), 238–241, Supporting Online Material at http://www.sciencemag.org/cgi/content/full/334/6053/238/DC1. doi: 10.1126/science.1209042.  Google Scholar

[5]

J. D. Murray, Mathematical Biology I. An Introduction, Springer-Verlag, New York, 2002.  Google Scholar

show all references

References:
[1]

E. Ben-JacobI. Cohen and H. Levine, Cooperative self-organization of microorganisms, Adv. Phys., 49 (2000), 395-554.  doi: 10.1080/000187300405228.  Google Scholar

[2]

E. O. Budrene and H. C. Berg, Complex patterns formed by motile cells of Escherichia coli, Nature, (London), 349 (1991), 630-633.  doi: 10.1038/349630a0.  Google Scholar

[3]

X. Fu, L. H. Tang, C. Liu, J. D. Huang, T. Hwa and P. Lenz, Stripe formation in bacterial systems with density-suppressed motility. Physical Review Letters, 108 (2012), 198102. Supplementary Material. doi: 10.1103/PhysRevLett.108.198102.  Google Scholar

[4]

C. Liu et al., Sequential establishment of stripe patterns in an expanding cell population, Science, 334 (2011), 238–241, Supporting Online Material at http://www.sciencemag.org/cgi/content/full/334/6053/238/DC1. doi: 10.1126/science.1209042.  Google Scholar

[5]

J. D. Murray, Mathematical Biology I. An Introduction, Springer-Verlag, New York, 2002.  Google Scholar

Figure 1.  Traveling wave solutions with parameter values up to four places after decimal: α = 2.4862, ρ−0 = 0.5130, γ = 0.1565, D = 0.3439. Wave speed is approximately c = 0.6430. Note that h(z) lies below 1 and is not monotone for z > 0.
[1]

Lin Shi, Xuemin Wang, Dingshi Li. Limiting behavior of non-autonomous stochastic reaction-diffusion equations with colored noise on unbounded thin domains. Communications on Pure & Applied Analysis, 2020, 19 (12) : 5367-5386. doi: 10.3934/cpaa.2020242

[2]

H. M. Srivastava, H. I. Abdel-Gawad, Khaled Mohammed Saad. Oscillatory states and patterns formation in a two-cell cubic autocatalytic reaction-diffusion model subjected to the Dirichlet conditions. Discrete & Continuous Dynamical Systems - S, 2020  doi: 10.3934/dcdss.2020433

[3]

Hua Chen, Yawei Wei. Multiple solutions for nonlinear cone degenerate elliptic equations. Communications on Pure & Applied Analysis, , () : -. doi: 10.3934/cpaa.2020272

[4]

Lorenzo Zambotti. A brief and personal history of stochastic partial differential equations. Discrete & Continuous Dynamical Systems - A, 2021, 41 (1) : 471-487. doi: 10.3934/dcds.2020264

[5]

Fabio Camilli, Giulia Cavagnari, Raul De Maio, Benedetto Piccoli. Superposition principle and schemes for measure differential equations. Kinetic & Related Models, , () : -. doi: 10.3934/krm.2020050

[6]

Zhenzhen Wang, Tianshou Zhou. Asymptotic behaviors and stochastic traveling waves in stochastic Fisher-KPP equations. Discrete & Continuous Dynamical Systems - B, 2020  doi: 10.3934/dcdsb.2020323

[7]

Adel M. Al-Mahdi, Mohammad M. Al-Gharabli, Salim A. Messaoudi. New general decay result for a system of viscoelastic wave equations with past history. Communications on Pure & Applied Analysis, , () : -. doi: 10.3934/cpaa.2020273

[8]

Weiwei Liu, Jinliang Wang, Yuming Chen. Threshold dynamics of a delayed nonlocal reaction-diffusion cholera model. Discrete & Continuous Dynamical Systems - B, 2020  doi: 10.3934/dcdsb.2020316

[9]

Abdelghafour Atlas, Mostafa Bendahmane, Fahd Karami, Driss Meskine, Omar Oubbih. A nonlinear fractional reaction-diffusion system applied to image denoising and decomposition. Discrete & Continuous Dynamical Systems - B, 2020  doi: 10.3934/dcdsb.2020321

[10]

Yueyang Zheng, Jingtao Shi. A stackelberg game of backward stochastic differential equations with partial information. Mathematical Control & Related Fields, 2020  doi: 10.3934/mcrf.2020047

[11]

Serena Dipierro, Benedetta Pellacci, Enrico Valdinoci, Gianmaria Verzini. Time-fractional equations with reaction terms: Fundamental solutions and asymptotics. Discrete & Continuous Dynamical Systems - A, 2021, 41 (1) : 257-275. doi: 10.3934/dcds.2020137

[12]

Hai-Feng Huo, Shi-Ke Hu, Hong Xiang. Traveling wave solution for a diffusion SEIR epidemic model with self-protection and treatment. Electronic Research Archive, , () : -. doi: 10.3934/era.2020118

[13]

Leilei Wei, Yinnian He. A fully discrete local discontinuous Galerkin method with the generalized numerical flux to solve the tempered fractional reaction-diffusion equation. Discrete & Continuous Dynamical Systems - B, 2020  doi: 10.3934/dcdsb.2020319

[14]

Thabet Abdeljawad, Mohammad Esmael Samei. Applying quantum calculus for the existence of solution of $ q $-integro-differential equations with three criteria. Discrete & Continuous Dynamical Systems - S, 2020  doi: 10.3934/dcdss.2020440

[15]

Fathalla A. Rihan, Hebatallah J. Alsakaji. Stochastic delay differential equations of three-species prey-predator system with cooperation among prey species. Discrete & Continuous Dynamical Systems - S, 2020  doi: 10.3934/dcdss.2020468

[16]

Gunther Uhlmann, Jian Zhai. Inverse problems for nonlinear hyperbolic equations. Discrete & Continuous Dynamical Systems - A, 2021, 41 (1) : 455-469. doi: 10.3934/dcds.2020380

[17]

Hua Qiu, Zheng-An Yao. The regularized Boussinesq equations with partial dissipations in dimension two. Electronic Research Archive, 2020, 28 (4) : 1375-1393. doi: 10.3934/era.2020073

[18]

Thomas Bartsch, Tian Xu. Strongly localized semiclassical states for nonlinear Dirac equations. Discrete & Continuous Dynamical Systems - A, 2021, 41 (1) : 29-60. doi: 10.3934/dcds.2020297

[19]

Li-Bin Liu, Ying Liang, Jian Zhang, Xiaobing Bao. A robust adaptive grid method for singularly perturbed Burger-Huxley equations. Electronic Research Archive, 2020, 28 (4) : 1439-1457. doi: 10.3934/era.2020076

[20]

Huiying Fan, Tao Ma. Parabolic equations involving Laguerre operators and weighted mixed-norm estimates. Communications on Pure & Applied Analysis, 2020, 19 (12) : 5487-5508. doi: 10.3934/cpaa.2020249

2019 Impact Factor: 1.27

Metrics

  • PDF downloads (142)
  • HTML views (485)
  • Cited by (0)

Other articles
by authors

[Back to Top]